Title: Parameter regimes for slow, intermediate and fast MHD shocks
Authors: Delmont, Peter ×
Keppens, Rony #
Issue Date: Apr-2011
Publisher: Cambridge University Press
Series Title: Journal of Plasma Physics vol:77 pages:207-229
Abstract: We investigate under which parameter regimes the magnetohydrodynamic (MHD) Rankine–Hugoniot conditions, which describe discontinuous solutions to the MHD equations, allow for slow, intermediate and fast shocks. We derive limiting values for the upstream and downstream shock parameters for which shocks of a given shock-type can occur. We revisit this classical topic in nonlinear MHD dynamics, augmenting the recent time reversal duality finding by in the usual shock frame parametrization.
ISSN: 0022-3778
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Plasma-astrophysics Section
× corresponding author
# (joint) last author

Files in This Item:
File Description Status SizeFormat
imregimes.pdf Published 481KbAdobe PDFView/Open


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science